In 1998 I began taking pred. for asthma. I was on high doses and for weeks at a time. In 2003 I was diagnosed with bad hip joints.(avascular-necrosis) I had my first hip replacement. I was 45. My next hip replacement was 2006. I had back surgery in 2008... all due to steroid use. I went from 123 pounds in 1998 to 200 today. Doctors say it can't be helped steroids causes it. What can I do to get this weight off now? I'm barreled shaped... large in the chest, big and round in the belly. I went from size 8/10 to size 16/18. Help Me Please..
2 Feb 2011
Hello, I'm sorry for your run of bad luck.
I too went on steroids for RA on and off in high doses 50mg a pop.
I have recently been put on low doses of 5mg morning and night.
I put on 6kg's in one week! My face blew up round and fat! My body is solid in the torso area and I have stopped taking it! I cannot continue like this. I cannot believe you have stayed on it that long with these side effects.
I lost a little fluid at first but still very big. I went from a size 12/14 to a 16/18 and my clothes feel all tight now! I'm going without medication for RA and just treating pain with pain killers at the moment. I understand...
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
my doctor gave me bupropion 75mg tablets to stop weight gain.. but i dnt understand if it would actually help me lose weight i need reassurance to ...
3 answers • 15 Dec 2009
Some say they gain weight, and some say they lose weight with the medication. Could be your individual intakes in general that cause a weight gain or ...
1 answer • 3 Mar 2010
I have gained about 1 1/2 lbs. in the first week. Is it likely related to the prednisone?
1 answer • 9 Jun 2010
I have fibromyalgia and Graves Disease. I have been taking prednisone 10mg for over three years now. I started at 180 and now am 210 and increasing. ...
4 answers • 28 Nov 2013